Hail, Vance
- When
- August 4, 5:00 PM EST
- Where
- Vance County, 7 mi N of Kittrell
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.330, -78.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 4, 1:05 PM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 205 PM EDT THU AUG 4 2005 .SHORT TERM (TONIGHT)... RIDGING ALOFT AND SURFACE HIGH WILL ALLOW NEAR-SURFACE BASED INVERSION TO QUICKLY DEVELOP OVERNIGHT...ALLOWING CALM WINDS AND CLEAR SKIES TO RULE. PATCHY MVFR FOG LIKELY WITH MINS IN THE LOWER 70S. && .LONG TERM (FRIDAY THROUGH THURSDAY)... FRIDAY THROUGH SUNDAY NIGHT... OVERALL...LITTLE CHANGE IN FORECAST TREND DURING THIS PERIOD AS RIDGE ALOFT AND SURFACE HIGH WILL CONTINUE OVER THE AREA. FOR FRIDAY...LEE TROUGH DEVELOPING WESTERN SECTIONS...SLIDING EAST INTO PIEDMONT LATE AFTERNOON/EVENING. THIS ALONG WITH LIGHT SOUTH/SOUTHEAST FLOW WILL PROVIDE SOME LIFT/CONVERGENCE TO RESULT IN ISOLATED LATE DAY/EVENING CONVECTION. HOWEVER AIR MASS SOMEWHAT CAPPED. LOW LEVEL THICKNESS A FEW METERS LOWER ON FRIDAY. LOCAL IN HOUSE MAX TEMPERATURE SCHEME INDICATE HIGHS FRIDAY MOSTLY MID 90S AGAIN EXCEPT LOWER 90S NORTHWEST (93-GSO...95/96 RDU/FAY). LOW LEVEL THICKNESS TRENDS PAST COUPLE DAYS INDICATE SLIGHT COOLING EACH DAY. FORECAST HIGHS AND DEWPOINTS FRIDAY INDICATE HEAT INDEX VALUES FROM AROUND 100 APPROACHING 105. BELOW ADVISORY CRITERIA. ISSUE STATEMENT. FOR THE WEEKEND (SATURDAY/SUNDAY)...FRONTAL BOUNDARY FROM OHIO VALLEY NUDGES SOUTH TOWARD AREA AND STALLS NEAR NORTHERN BORDER. THIS WILL BE ENOUGH TO KEEP MENTION OF MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WITH BEST POTENTIAL NORTHERN TIER. AS MENTIONED...SLIGHT COOLING TREND...MAX TEMPERATURES GENERAL RANGE UPPER 80S TO LOWER 90S. MONDAY THROUGH THURSDAY... SURFACE HIGH OFFSHORE...THUS MOIST RETURN FLOW OVER THE AREA. MODELS OFFER DIFFERING SOLUTIONS ON 500 MB AND SURFACE PATTERN DURING THIS PERIOD. DGEX DEVELOP LOW OVER GULF OF MEXICO WHICH BY MID TO LATE WEEK INDICATE BROAD LOW OVER GEORGIA/SOUTH CAROLINA. NO EVIDENCE OF THIS PER GFS. FOR NOW WILL CONTINUE TYPICAL SUMMERTIME DIURNAL CONVECTION THROUGH THE PERIOD. TEMPERATURES GENERALLY LOWER 90S FOR MAXES WITH LOWS IN THE LOWER 70S. && .AVIATION... PERSISTENCE FORECAST WITH HIGH PRESSURE RIDGE ALOFT. WINDS WILL QUICKLY DECOUPLE THIS EVENING WITH ANOTHER NIGHT OF RADIATIONAL FOG. EXPECT PREDOMINATELY MVFR VISIBILITY RESTRICTIONS...EXCEPT LIFR AT RWI TAF SITE. OTHERWISE...VEERING WINDS WILL RESULT IN SOUTHERLY/SOUTHEASTERLY WINDS ON FRIDAY. DEVELOPMENT OF LEE-SIDE TROUGH ACROSS WESTERN NC AND ONSHORE SEABREEZE INTERACTION WILL RESULT IN ISOLATED POPS...MAINLY AFTER 18Z. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LOCKLEAR LONG TERM...RA AVIATION...LOCKLEAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 558 AM EDT THU AUG 4 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-051000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 558 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 403 PM EDT THU AUG 4 2005 NCZ024-025-041-042115- ORANGE-DURHAM-WAKE- INCLUDING THE CITIES OF...CHAPEL HILL...DURHAM...RALEIGH 403 PM EDT THU AUG 4 2005 ISOLATED STORMS WILL DRIFT TOWARD THE SOUTHWEST ACROSS THE TRIANGLE REGION THROUGH 5 PM. STORMS ARE LIKELY TO AFFECT HOLLY SPRINGS AND APEX... CHAPEL HILL... AND HILLSBOROUGH. GUSTY WINDS UP TO 40 MPH AND PEA SIZE HAIL MAY OCCUR WITH THESE STORMS. GIH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 510 PM EDT THU AUG 4 2005 NCZ007>010-024>026-041-042215- PERSON-GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...CHAPEL HILL...DURHAM...LOUISBURG...RALEIGH 510 PM EDT THU AUG 4 2005 ISOLATED THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN WILL DRIFT TOWARD THE SOUTHWEST ACROSS THE NORTHEAST PIEDMONT AND TRIANGLE REGION THROUGH 615 PM. LOCATIONS LIKELY TO BE AFFECTED BY THE STORMS INCLUDE CHAPEL HILL AND POINTS SOUTH TOWARD PITTSBORO... AS WELL AS ROUGEMONT AND HENDERSON. THESE STORMS MAY PRODUCE WIND GUSTS OVER 40 MPH AND PEA SIZE HAIL. NCZ084>086-042215- RICHMOND-SCOTLAND-HOKE- INCLUDING THE CITIES OF...ROCKINGHAM...LAURINBURG...RAEFORD 510 PM EDT THU AUG 4 2005 ISOLATED THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN WILL DRIFT TOWARD THE SOUTHWEST ACROSS SOUTH CENTRAL NORTH CAROLINA THROUGH 615 PM. LOCATIONS LIKELY TO BE AFFECTED BY THE STORMS INCLUDE LAURINBURG... ROCKINGHAM... AND HAMLET. THESE STORMS MAY PRODUCE WIND GUSTS OVER 40 MPH AND PEA SIZE HAIL. GIH
The Raleigh/Durham radar (KRAX), 74 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475482.